MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-026
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 26mm amplatzer septal occluder was chosen for implant using a 12f amplatzer trevisio delivery system for atrial septal defect (asd) closure in a 24-year-old patient with a defect size ranging from 14 to 24 mm.Sedation was administered, and the asd was accessed using a non-abbott catheter and a corowire.An amplatzer super stiff wire was introduced through the non - abbott catheter and positioned in the superior pulmonary vein.Fluoroscopic imaging was used to confirm wire placement.Transesophageal echocardiography (tee) was intentionally deferred for later use.The delivery sheath and occluder were prepared, with all pre-deployment criteria met: the sheath was confirmed to be free of air, and the junction test between the delivery cable and occluder was successfully completed.The delivery sheath was advanced over the amplatzer wire into the left atrium and positioned within the pulmonary vein.During the connection of the device to the sheath, slight left atrial pressure was observed.No backbleeding was initially noted; however, a minor positional adjustment of the sheath resulted in minimal backbleeding.The occluder was connected to the sheath and advanced into the left atrium.A connection test was performed under fluoroscopic guidance, confirming attachment to the delivery cable.Tee was still not utilized at this stage.The left disc of the device was retracted to the septum, but adequate contact was not achieved.A repositioning attempt was made toward the left anterior lobe.The device was then fully deployed into the left atrium, as per the operator¿s usual technique.A subsequent repositioning attempt was made, and successful placement at the septum was confirmed via fluoroscopy and operator assessment.Tee was then introduced to verify device positioning.During this evaluation, device embolization occurred, with migration into the right atrium and subsequently into the vena cava.The device had completely dislodged from the implant site and no leak was observed around the lobe of the device during the procedure.An attempt to stabilize the device using a coronary balloon was unsuccessful.Multiple attempts to retrieve the device using a snare drum also failed.The patient was referred to a specialized heart center for further management.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 26mm amplatzer septal occluder was chosen for implant using a 12f amplatzer trevisio delivery system for atrial septal defect (asd) closure in a 24-year-old patient with a defect size ranging from 14 to 24 mm.Sedation was administered, and the asd was accessed using a non-abbott catheter and a corowire.An amplatzer super stiff wire was introduced through the non - abbott catheter and positioned in the superior pulmonary vein.Fluoroscopic imaging was used to confirm wire placement.Transesophageal echocardiography (tee) was intentionally deferred for later use.The delivery sheath and occluder were prepared, with all pre-deployment criteria met: the sheath was confirmed to be free of air, and the junction test between the delivery cable and occluder was successfully completed.The delivery sheath was advanced over the amplatzer wire into the left atrium and positioned within the pulmonary vein.During the connection of the device to the sheath, slight left atrial pressure was observed.No backbleeding was initially noted; however, a minor positional adjustment of the sheath resulted in minimal backbleeding.The occluder was connected to the sheath and advanced into the left atrium.A connection test was performed under fluoroscopic guidance, confirming attachment to the delivery cable.Tee was still not utilized at this stage.The left disc of the device was retracted to the septum, but adequate contact was not achieved.A repositioning attempt was made toward the left anterior lobe.The device was then fully deployed into the left atrium, as per the operator¿s usual technique.A subsequent repositioning attempt was made, and successful placement at the septum was confirmed via fluoroscopy and operator assessment.Tee was then introduced to verify device positioning.During this evaluation, device embolization occurred, with migration into the right atrium and subsequently into the vena cava.The device had completely dislodged from the implant site and no leak was observed around the lobe of the device during the procedure.An attempt to stabilize the device using a coronary balloon was unsuccessful.Multiple attempts to retrieve the device using a snare drum also failed.The patient was referred to a specialized heart center for further management.The defect was closed surgically.
 
Additional Manufacturer Narrative
An event of device embolization was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported device embolization could not be determined.Interventions were results of case-specific circumstances, as the device was attempted to be snared, the device was removed surgically, and the septal defect was surgically closed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23660844
Report Number2135147-2025-06987
Device Sequence Number13042502
Product Code MLV
UDI-Device Identifier00811806010205
UDI-Public(01)00811806010205(17)300630(10)10940392
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ASD-026
Device Catalogue Number9-ASD-026
Device Lot Number10940392
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age24 YR
Patient SexFemale